Tennessee, 2008Strong Wind in Tennessee, March 3, 2008
March 3, 2008 · NWS OHX · 1 event in 1 county or zone
Gusty gradient winds caused a fatality as a man was trying to hold a mattress in the back of a truck.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Gusty gradient winds caused a fatality as a man was trying to hold a mattress in the back of a truck.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 3, 9:42 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 3, 9:42 AM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
942 AM CST MON MAR 3 2008
.DISCUSSION...
COLD FRONT LOCATED FROM SOUTH BEND INDIANA TO CAPE GIRADEAU
MISSOURI TO TEXARKANA ARKANSAS MOVING SEWD AT 15 MPH. WRN MIDSTATE
WILL HAVE A CHANCE OF RAIN THIS AFTERNOON AS THE LEADING EDGE OF
THE PRE-FRONTAL RAIN MOVES INTO AREA. MAIN BANG TONIGHT AS THE
UPPER TROUGH MOVES CLOSER WITH THE COLD FRONT MOVING INTO THE
NORTHWEST CORNER OF THE MIDSTATE BY TUE AM. COLD AIR MOVES IN
TUESDAY NIGHT AS THE UPPER TROUGH MOVES ACROSS THE AREA PUSHING
THE SFC COLD FRONT TO THE EAST OF THE MIDSTATE.
SLGT RISK OF SVR TSTMS TONIGHT AS THE ATMOSPHERE DESTABILIZES IN A STRONG
0-3 KM SHEAR ENVIRONMENT. MAIN THREAT WILL BE FROM DAMAGING WINDS...
PROBABLY FROM TSTMS NEAR OR JUST AHEAD OF THE FRONT.
CURRENT FORECAST SEEMS TO COVERS THESE TOPICS WELL...THUS NO
UPDATES THIS MORNING.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 AM CST TUESDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.
&&
JLM
Hazardous weather outlook, Mar 3, 4:07 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
407 AM CST MON MAR 3 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-041130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
407 AM CST MON MAR 3 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID STATE.
AN APPROACHING COLD FRONT AND STRENGTHENING LOW PRESSURE SYSTEM
WILL BRING THUNDERSTORMS THIS AFTERNOON AND ESPECIALLY TONIGHT.
INSTABILITY WILL BE MARGINAL...BUT STRONG WINDS WILL BE FAVORABLE
FOR SEVERE WEATHER...ESPECIALLY IN THE SOUTHERN COUNTIES. DAMAGING
WINDS WILL BE THE MAIN HAZARD... BUT ISOLATED LARGE HAIL OR
TORNADOES COULD OCCUR. THE PEAK TIME FOR SEVERE WEATHER
WILL BE LATE NIGHT WITH A POSSIBLE SQUALL LINE.
THE VIGOROUS STORM SYSTEM WILL PRODUCE GUSTY WINDS ACROSS THE AREA
TODAY THROUGH TONIGHT...SO A LAKE WIND ADVISORY HAS BEEN ISSUED.
SUSTAINED WINDS IN THE 15 TO 25 MPH RANGE WILL BE COMMON...WITH
FREQUENT GUSTS OVER 30 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COLDER AIR WILL CHANGE RAIN SHOWERS TO SNOW SHOWERS TUESDAY
AFTERNOON AND EVENING. ONLY MINOR ACCUMULATIONS...IF ANY...ARE
EXPECTED.
COLDER AIR WILL MOVE INTO THE REGION LATE THIS WEEK...AND A COUPLE
OF WEATHER SYSTEMS COULD PRODUCE MORE SNOW SHOWERS. AT THIS
TIME...IT APPEARS THAT ANY ACCUMULATIONS WILL BE MINOR.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS MAY BE NEEDED THIS
AFTERNOON THROUGH TONIGHT.
13
Strong Wind, Maury
- When
- March 3, 12:30 PM CST
- Where
- Maury forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Gusty gradient winds caused a fatality as a man was trying to hold a mattress in the back of a truck. The man was in the bed of a city truck trying to hold down a mattress. The mattress was lifted by a wind gust and flipped the man upside down up into the air. He came down and hit his head on the blacktop. The maximum wind gust recorded at Nashville International Airport was 47 mph at 1018 CST. The incident occurred in Mt. Pleasant near the Kitty Hawk Manufacturing on State Route 243. It is against state law to ride in the bed of a truck.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Flooding in Missouri, March 3 to 5, 20081 death · $10,000 · 16 events
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
- Hail and Strong Wind in Louisiana, March 3, 2008$70,000 · 0.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 89392.